# SDR MALA080103

- Difficulty date: May 16, 2008
- Submitted: May 19, 2008
- Operation: Air carrier
- Aircraft: N442XJ
- Make and model: Saab 340B
- Aircraft serial: 340B442
- Aircraft time: 22,649 hours, 24,840 cycles
- System (JASC): 5510 · Horizontal Stabilizer Structure
- Part: Counterweight
- Condition: Loose
- Location: Horizontal Stab
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

RT HORIZONTAL STAB FOUND ANTI-OSCILLATION FIXTURE LOOSE AND END RIB MOUNTING HOLE FIXTURE DAMAGED.  THE RT HORIZONTAL STAB OUTBD RIB AT HS 174.95 WAS FOUND TO HAVE FRETTING DAMAGE ON THE INBD AND OUTBD FACES DUE TO THE COUNTERWEIGHT BOX WORKING LOOSE.  THE COUNTERWEIGHT BOX ALSO HAS FRETTING DAMAGE AND ELONGATED MOUNTING HOLES.  CHAFING IS BEYOND SRM 51-10-10 PARA 21 ALLOWABLE LIMITS.  REMOVED ANTI-OSCILLATION WEIGHT FROM RT HORIZONTAL STAB (HOLES ELONGATED) P/N 7255154-502, COMPLIED WITH EOS55145 AND SAAB REPAIR STATEMENT 340SDS015023 FOR FRETTING CORROSION, BLENDED CHAFES ON HORIZ STAB RIB, INSPECTED FOR CRACKS WITH NO DEFECTS NOTED, AND RESTORED PROTECTIVE FINISH.  INSTALLED SERVICEABLE OSCILLATION WEIGHT IAW SAAB AMM 20-10, 51-40, 55-10, 55-20 AND SAAB SRM 51-20, 51-40.
